Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Ear infection, taken amoxicillin, fever, taken antibiotic and advil, puffy eyelid, taking benedryl. Virus?

I have a 4 year old who has an ear infection that wont go so took her to ped. and he prescribed more amoxicillin for 7 more days but said it was 90% gone. He didnt know why she had fever and no other symptoms, so I gave her the antibiotic and advil for fever and she took a nap. when she woke I noticed her lower right eyelid was really puffy like a huge ball under her eye, called ped and he said use benedryl every six hours and that it could be a virus
Asked On : Fri, 8 Jun 2012
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
hi palopez,
your child seems to be suffering from a viral fever which usually can be accompanied by moderate to high fever, ear infections, nasal blockade , flushing of face and body, generalized weakness, decreases appetite, congestion of eyes, puffiness surrounding the eyes, running nose and so on.. usually as viral infection occurs there occurs a blockade in the connectivity between the middle ear and the pharynx a tube known as Eustachian tube which leads to blockade/ infection of the ear.. this subsides as the viral fever starts to decrease.. your doctor has advised a course of amoxicillin so as to prevent what we call a secondary bacterial infection in the child which commonly follows a viral illness and may lead to further complications.. also the viral illness is self limited i.e it gets naturally cleared from the body in matter of 5-7 days.. all the child needs now is a good supportive care.. like easily digestible nutritious food like a clear chicken soup, and a good amount of bed rest.. and child should recover in a matter of few days..
Answered: Fri, 8 Jun 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor